Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Jul 15, 2021, 3:39 PM CDT for Morgan County, Missouri. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2021, 3:39 PM CDT (20:39 UTC)
- Expired
- Jul 15, 2021, 4:00 PM CDT
- In force
- 21 min
- Issued by
- NWS Springfield, MO
County Morgan County, MO
The radar
The Pleasant Hill radar (KEAX), 118 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 201 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
921
WWUS83 KSGF 152039
SPSSGF
Special Weather Statement
National Weather Service Springfield MO
339 PM CDT Thu Jul 15 2021
MOZ056-152100-
Morgan MO-
339 PM CDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORGAN COUNTY UNTIL
400 PM CDT...
At 338 PM CDT, Doppler radar was tracking a strong thunderstorm near
Otterville, or 7 miles west of Tipton, moving east at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northwestern Morgan
County, including the following locations... Syracuse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3868 9293 3868 9284 3860 9284 3859 9283
3859 9299 3867 9302 3869 9299
TIME...MOT...LOC 2038Z 251DEG 22KT 3865 9291
$$
SchaumannWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Jul 15, 2:38 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Jul 15, 2:38 PM CDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Springfield MO
238 PM CDT Thu Jul 15 2021
.SHORT TERM...(This evening through Friday)
Issued at 238 PM CDT Thu Jul 15 2021
Have started to see an uptick in convection this past hour from
southeast KS into west central MO where mlcape of 2000 j/kg
exists. Sfc front that extends roughly from southeast IA to
northern KS and will gradually moves southeast this evening. Low
level convergence along the front will increase as 925/850mb sw
flow strengthens over eastern KS/western MO this evening.
Initially, with stronger instability present this evening, some
stronger/severe storms/wind gusts will be possible with general
0-6km bulk shear of 20-30kts. Some wsw-ene training of storms with
pwats of near 2.0 inches will support flash flood potential as
well in the northwest cwfa. Will monitor for potential further
hydro watches/warnings.
Diffuse sfc front will continue to move south into
central/southern MO Friday as a positively tilted shortwave axis
moves through. Looks like heavier rain will gradually shift
south/southeast with time. Cooler temperatures/cloud cover should
limit overall severe potential and heavier rain by afternoon.
Clouds/rain should keep temperatures cool with many areas staying
in the 70s.
.LONG TERM...(Saturday through Thursday)
Issued at 238 PM CDT Thu Jul 15 2021
Frontal zone will gradually become nw-se oriented over eastern KS
into northern AR and high rain chances will be tied to that
boundary over the weekend. Best chances for rain will be over the
southwest and southern portion of the cwfa. Overall, heavy rain
and severe potential looks limited or nil. Cooler and drier
weather is then expected Tuesday-Thursday with high pressure over
the Midwest.
&&
.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 606 AM CDT Thu Jul 15 2021
For the 12z TAFS, convection was ongoing over east central KS into
northern MO. This will gradually shift south into the area this
afternoon and possibly affect the TAF sites by early evening. Will
see gusty surface winds ahead of the front already this morning,
which will continue through the afternoon. Convection this evening
will see some MVFR and possibly brief IFR with the stronger
storms.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Friday afternoon for MOZ066-077-088-
093-101.
KS...Flash Flood Watch through Friday afternoon for KSZ073-097-101.
&&
SHORT TERM...DSA
LONG TERM...DSA
AVIATION...LindenbergHazardous weather outlook, Jul 15, 3:11 PM CDT, 28 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 311 PM CDT Thu Jul 15 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-162015- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 311 PM CDT Thu Jul 15 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited thunderstorm wind damage risk. Limited flooding risk. Significant lightning risk. DISCUSSION... Some strong to possibly severe storms will be possible late this afternoon and evening, mainly along and north of the Interstate 44 corridor. Damaging wind gusts up to 60 mph will be the main severe weather risk. Heavy rain will be possible with the thunderstorms late this afternoon and tonight. Some thunderstorms will move or train repeatedly across the same locations with the chance of localized excessive rain leading to flash flooding. The best chances for heavy rain tonight will be from southeast Kansas and far southwest Missouri into central Missouri. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorm chances will continue across the area on Friday with only a limited chance for stronger storms. A few storms may affect parts of the area over the weekend but severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf DSA
In the hours before
Special weather statement, Jul 15, 3:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
339 PM CDT Thu Jul 15 2021
MOZ056-152100-
Morgan MO-
339 PM CDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORGAN COUNTY UNTIL
400 PM CDT...
At 338 PM CDT, Doppler radar was tracking a strong thunderstorm near
Otterville, or 7 miles west of Tipton, moving east at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northwestern Morgan
County, including the following locations... Syracuse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3868 9293 3868 9284 3860 9284 3859 9283
3859 9299 3867 9302 3869 9299
TIME...MOT...LOC 2038Z 251DEG 22KT 3865 9291
SchaumannThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 3:20 AM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 25 more | 34 hr |
| Jul 15, 8:27 AM CDT | River Flood Watch | SGF | Vernon | 19 hr |
| Jul 15, 2:55 PM CDT | River Flood Watch | SGF | Vernon | 5 days |
| Jul 15, 2:58 PM CDT | River Flood Watch | SGF | Bourbon | 68 hr |
Nearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.